MAUDE Adverse Event Report: COOK IRELAND LTD ECHOTIP CLEARCORE EUS BIOPSY NEEDLE; FCG,BIOPSY NEEDLE

COOK IRELAND LTD ECHOTIP CLEARCORE EUS BIOPSY NEEDLE; FCG,BIOPSY NEEDLE
Model Number G60992
Medical Device Problem Code Loss of or Failure to Bond (1068)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/30/2025
Type of Reportable Event Malfunction
Event or Problem Description
A combined initial supplemental report is being submitted due to the completion of the investigation on 23 dec 2025.Description of event: the customer opened the needle; they saw the little plastic part at the end of the needle was broken (where the recoil stylet goes in).They opened another needle to finish procedure.Answer to additional questions received on 04-nov 25.1.Can photos of the damage be provided? i sent the device in to cook.2.Please describe the damage in detail: upon opening they noticed the plastic piece at the back end of the needle where the recoil stylet goes was broken 3.Was the device damage identified: a) prior to opening the package.-when opening the package, they saw it was broken.4.Was the functionality of the device tested prior to noticing the damage? · if yes, please provide additional details (including other devices that may have engaged with the cook device).No.5.Were any preparatory steps performed to the device (per instructions for use, if applicable) prior to noticing the damage? · if so, please describe how the device was prepared: no 6.Was the device stored according to the storage conditions on the label (if applicable)? · if no, please describe the conditions of storage: yes.7.Do you believe any handling conditions at the facility could have contributed to the issue? · if yes, please describe: no.Answer to further questions received on 20-nov-25.1.Could you please confirm that the customer received the product as on the picture above and that this is the issue mentioned in description of event ¿little plastic part at the end of the needle was broken (where the recoil stylet goes in)¿ confirm.2.Device was returned without its original packaging, with sheath extender at position 3 and kink below sheath extender was observed.Could you also confirm if the kink below sheath extender occurred during transport/return process back to cirl? confirm happened in transport.
 
Additional Manufacturer Narrative
1 unit of lot number c2325667 of echo-bx-22 was returned not in its original packaging for evaluation.With the information provided, a physical examination investigation was conducted.The device related to this occurrence underwent a laboratory evaluation on the 19th of november 2025 and lab re-evaluation on the 02nd of december.Visual inspection device returned without stylet and sheath extender at position 03 kink observed below sheath extender at position 03 needle hub examined and observed to be not fully inserted into handle functional inspection sheath extender able to advance only to position 03 needle handle advanced but needle does not advance , needle handle observed to be detached from needle.Lab re- evaluation: visual inspection: needle hub examined and appears to have no glue residue.The reported failure was observed.Clarification was requested as follows: 1.Could you please confirm that the customer received the product as on the picture above and that this is the issue mentioned in description of event ¿little plastic part at the end of the needle was broken(where the recoil stylet goes in)¿ 2.Device was returned without its original packaging, with sheath extender at position 3 and kink below sheath extender was observed.Could you also confirm if the kink below sheath extender occurred during transport/return process back to cirl? response was received as follows: 1.Confirm 2.Confirm happened in transport.Manufacturing records: prior to distribution all devices are subjected to a visual inspection and functional inspection to ensure device integrity.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number c2325667.A review of the manufacturing records for echo-bx-22 of lot number c2325667 did not reveal any discrepancies that could have contributed to this complaint issue.Review historical data: the review of relevant manufacturing records confirms the failure mode has not previously occurred for this work order.Instructions for use and/label: the warning section of the instructions for use, ifu0136, which accompanies this device instructs the user to inspect the device prior to use: "visually inspect with particular attention to kinks, bends and breaks.If an abnormality is detected that would prohibit proper working condition, do not use¿.There is no evidence to suggest that the customer did not follow the instructions for use.Image review: an image was not returned for evaluation.Root cause analysis a definitive cause could not be determined from the investigation.However, a possible root cause could be attributed to the manufacturing process or transport of the device as per engineering input provided ¿it is likely that during transportation the hub came loose as there was no glue on the joint.¿ capa-00390 has been initiated to address the issue with needle hub not secured in the handle, causing it to detach.Confirmation of complaint complaint is confirmed based on visual and/or functional inspection.Corrective action/correction fast track capa-00390 has been initiated to address the issue with needle hub not secured in the handle, causing it to detach.Summary of investigation according to the customer: the customer opened the needle, they saw the little plastic part at the end of the needle was broken (where the recoil stylet goes in).Confirmed quantity, 01 device was reported, prior to use according to the initial reporter, the patient did not experience any adverse effects due to this occurrence, this observation was made prior to patient contact.Investigation findings conclude that a definitive root cause could not be determined.However, a possible root cause could be attributed to the manufacturing process or transport of the device as per engineering input provided ¿it is likely that during transportation the hub came loose as there was no glue on the joint.¿ complaints of this nature will continue to be monitored for similar events.Complaint is confirmed based on visual and/or functional inspection.

Brand Name
ECHOTIP CLEARCORE EUS BIOPSY NEEDLE
Common Device Name
FCG,BIOPSY NEEDLE
Manufacturer (Section D)
COOK IRELAND LTD
o'halloran rd
national technology park
limerick 00000
IE  00000
Manufacturer (Section G)
COOK IRELAND LTD
o'halloran rd
national technology park
limerick 00000
IE   00000
Manufacturer Contact
sinead o'leary
o'halloran rd
national technology park
limerick 00000
IE   00000
061334440
MDR Report Key24109462
Report Number3001845648-2026-00025
Device Sequence Number5976132
Product Code FCG
UDI-Device Identifier00827002609921
UDI-Public(01)00827002609921(17)280725(10)C2325667
Combination Product (Y/N)N
PMA/510(K) Number
K210476
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 12/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG60992
Device Catalogue NumberECHO-BX-22
Device Lot NumberC2325667
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/12/2025
Was the Report Sent to FDA? No
Distributor Facility Aware Date10/30/2025
Event Location Hospital
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/30/2025
Initial Report FDA Received Date01/19/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/25/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown